MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV PHENOM CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MEDTRONIC MEXICO S. DE R.L. DE CV PHENOM CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Model Number FG15150-0615-1S
Medical Device Problem Codes Retraction Problem (1536); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
Additional information was received that the proximal end of the pipeline did not open, and the proximal/tail end remained incompletely opened throughout.
 
Additional Manufacturer Narrative
B5: additional information added to event summary.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that two pipelines failed to open and two phenom microcatheters were damaged.The patient was undergoing surgery for treatment of a saccular, unruptured ophthalmic segment aneurysm with a max diameter of 4.78mm and a 7.98mm neck diameter.The landing zone was 2.47mm distally and 3.44mm proximally.It was noted the patient's vessel tortuosity was severe.The access vessel was the femoral artery.The angiographic result post procedure showed coil embolization was completed.It was reported that during the procedure, the vessel was highly tortuous, and there was a sharp three-dimensional bend at the cavernous segment.Multiple attempts were made, but the stents could not fully appose to the vessel wall or deploy in the cavernous segment.The tip of the microcatheters were also damaged due to friction and could not be used again.The pipelines were used for an indication that is approved (on-label).The reported devices and any accessory devices were prepared and the catheters were flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Additional information was received stating that the cause of the failure to open, friction, or damage was not determined.Resistance was reported at the distal end of the catheter, with significant resistance felt during both stent advancement and retrieval.A continuous saline flush was administered and maintained as indicated in the ifu.No damage was observed on the pipeline pushwires.The proximal section of the pipelines did not open, and the devices had been placed in a vessel bend when this occurred.Additional steps were attempted, including retrieval and re-deployment; however, because the distal end did not fully open, the devices were not fully deployed, and no guidewire, catheter, or balloon manipulation was performed.
 
Additional Manufacturer Narrative
This event was previously submitted in manufacturing report number's: 2029214-2026-00060 and 2029214-2026-00061.H3: product analysis as found condition: the pipeline flex embolization device and phenom 27 catheter were returned for analysis within shipping box; and within a plastic bio-pouch.The pipeline flex was returned outside the phenom 27 catheter.Damage location details: no bent or kink was found with pushwire.The distal hypotube was found to be stretched.The shrink tubing was found intact but pulled back from the proximal bumper.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex braid ends were found to be fully opened and damaged.The pipeline flex braid was not twisted.No flash or voids molded were observed in the hub.No bent or kink was found with catheter body.The catheter tip, marker band were examined; and no damage was found.No other anomalies were observed.Testing/analysis: the total and usable lengths of the catheter were measured to be within specifications.The catheter was flushed with water and water exited out of the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip with no issues.Conclusion: based on the analysis findings, the pipeline flex could not be confirmed to have failure to open-twisted as the pipeline flex braid ends were found fully opened and damaged.However, the root cause for damage could not be determined.Possible causes of failure/incomplete to open include vessel tortuosity, damage braid, and braid deployed in vessel bend.However, based on the analysis findings, the pipeline flex and phenom 27 catheter were confirmed to have resistance as the pipeline flex pushwire and braid were found to be damaged.No defect was found with the phenom 27 catheter.No resistance was observed during testing.Possible causes include incompatible catheter, damaged catheter, burrs, bumps, kinks or other damage on ped or pushwire, frayed ends on braid, patient vessel tortuosity, user does not maintain continuous flush, and users pulls back on/torques wire while advancing ped in microcatheter.The patient's vessel tortuosity was moderate and a continuous saline flush was administered and maintained as indicated in the ifu.N.Which eliminate these factors out as potential causes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PHENOM CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24471677
Report Number9617601-2026-01487
Device Sequence Number21243675
Product Code QJP
UDI-Device Identifier00763000399702
UDI-Public(01)00763000399702(17)280201(10)230602990
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG15150-0615-1S
Device Catalogue NumberFG15150-0615-1S
Device Lot Number230602990
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2026
Supplement Date Received by Manufacturer02/28/2026
Initial Report FDA Received Date02/27/2026
Supplement Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexFemale
Patient Weight60 KG